Go Back   NeuroTalk Support Groups > >

Vitamins, Nutrients, Herbs and Supplements For discussion about vitamins, vitamin deficiency, herbal remedies and other supplements.

Magnesium supplement causing hip pain

Reply
 
Thread Tools Display Modes
Old 07-20-2016, 05:28 AM   #1
Angie_
Newly Joined
 
Join Date: Jul 2016
Posts: 1
Default Magnesium supplement causing hip pain

Hi everyone!

I am taking magnesium supplement 1 pill or 200 mg/day for two months now. Brand: Solgar, Type: Magnesium citrate - highly absorbable - pics attached. My weight: 50 kgs, I eat healthy food, lots of vegetables and fruits, meat, fish etc., regularly drinking water, always get enoug sleep, exercise moderately.

The reason for taking it is my BPPV (Benign Paroxysmal Positional Vertigo), and magnesium is the only thing that really helps. I feel so much better in general, zero anxiety especially in stress situations. BUT after 1st week I've noticed slight pain in my hips. First I thought it was due to office work, sitting all day etc,but after a month my pain got really bad, It woke me up during the night and now it's spreading to my arms and legs, but definately worst in my hips. It's preventing me from sitting normaly, causing stabbing pain in my lower back.

I am not saying all of these symptomes are caused by magnesium supplement, but it started after Mg intake. And exercise is not helping either.

So the only logical conclusion is: Magnesium is doing it. I've googled it- even though majority of posts are in favour of magnesium supplement - I found some that could be related to my problem.


Year ago I was taking Mg supplement by another brand and it caused itching of my whole body, so I had to stop using it. Could it be that some additional ingrediants are causing problems?

Any ideas?

p.s. I will not consult my doctor, because she will say if it's caussing you problems, stop using it. But the thing is, I want to understand whats the problem, so i don't have to quit MG - because it helped me alot with dizziness - well not just helped me, it cured me.

br

Angie
Attached Thumbnails
Magnesium supplement causing hip pain-img_20160720_112222-jpg   Magnesium supplement causing hip pain-img_20160720_112215-jpg   Magnesium supplement causing hip pain-img_20160720_112158-jpg  
Angie_ is offline   Reply With Quote
Old 07-20-2016, 07:02 AM   #2
mrsD
Super Moderator
 
mrsD's Avatar
 
Join Date: Aug 2006
Location: Great Lakes
Posts: 33,042
Lightbulb

The RDA for magnesium is about 400mg a day. (elemental).

So you are taking 1/2 of the RDA. That is not much.

One thing you can try is a compromise... take your magnesium every other day. See what happens.

Eat magnesium rich foods, to provide your magnesium as well.
Top 1 Magnesium Rich Foods Plus Proven Benefits - Dr. Axe

Switch your type of magnesium. SlowMag (magnesium CHLORIDE)tablets would be a good choice. Some people have citrate reactions...this is not common but if you have it you might want to avoid citrate in your food as well.
__________________
All truths are easy to understand once they are discovered; the point is to discover them.-- Galileo Galilei

************************************

.



****************************
These forums are for mutual support and information sharing only. The forums are not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider. Always consult your doctor before trying anything you read here.
mrsD is offline   Reply With Quote
"Thanks for this!" says:
judymoody (07-21-2016)
Reply

Tags
causing, magnesium, pain, supplement, taking

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
magnesium supplement's and MG rach73 Myasthenia Gravis 10 05-10-2014 01:28 AM
Dietary Supplement Fact Sheet: Magnesium Electron Peripheral Neuropathy 1 07-13-2011 03:39 AM
Magnesium seems to cause hip pain? Merrilee Vitamins, Nutrients, Herbs and Supplements 6 07-08-2010 09:21 PM
Magnesium reduces muscle pain Peter B Vitamins, Nutrients, Herbs and Supplements 6 06-22-2010 02:23 AM
What is the recommended Magnesium supplement? Apollo Peripheral Neuropathy 7 03-19-2010 08:07 AM


All times are GMT -5. The time now is 02:03 AM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2017, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy
NeuroTalk Archives